A Queuing Framework for Routing Problems with Time-dependent Travel Times

H. Peremans, T. Van Woensel, N. Vandaele, L. KERBACHE

Journal of Mathematical Modelling and Algorithms

mars 2007, vol. 6, n°1, pp.151-173

Départements : Information Systems and Operations Management, GREGHEC (CNRS)

Transportation is an important component of supply chain competitiveness since it plays a major role in the inbound, inter-facility, and outbound logistics. In this context, assigning and scheduling vehicle routing is a crucial management problem. Despite the existence of numerous publications dealing with efficient scheduling methods for vehicle routing, very few address the inherent stochastic nature of this problem. In this paper, a novel framework for modelling routing problems with time-dependent travel times due to potential traffic congestion is considered. The approach developed introduces mainly the traffic congestion component modelled through a queueing mode!. Standard test problems are used for illustrative purposes as well as for a discussion on the feasibility of proposed solutions if travel times are not constantKey words time-dependent routing problems - queueing - dynamic travel times